You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
F-Square and Orthogonal F-Squares Design: A Generalization of Latin Square and Orthogonal Latin Squares Design
A. Hedayat and E. Seiden
The Annals of Mathematical Statistics
Vol. 41, No. 6 (Dec., 1970), pp. 2035-2044
Published by: Institute of Mathematical Statistics
Stable URL: http://www.jstor.org/stable/2240340
Page Count: 10
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
In this paper we are concerned with a generalization of the concept of Latin squares and orthogonality of Latin squares. The condition that every element appears once in each row and each column is replaced by the condition that it appears the same number of times in each row and each column. We call such squares F-squares. The usefulness of introducing and investigating the properties of F-squares could be justified in two directions. F-squares have meaningful applications in laying out experimental designs as exhibited previously by some authors. Their properties prove to be a useful tool in the studies of existence of orthogonal Latin squares and other combinatorial problems.
The Annals of Mathematical Statistics © 1970 Institute of Mathematical Statistics